Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Raised Lipid levels & Cholesterol
Jul 1, 2011

I was diagnosed in 2000 and put immediately onto meds. Three years ago I was put on Atripla. For the past eleven years I have tolerated all my meds with no side effects. I have been Viral Load has been undetectable since 2001 and my CD4 count remains on or around 400. My difficulty at the moment is trying to manage my hypertension and raised lipid levels and cholesterol. I will be seeing my doctor in x2 months but would be grateful for your opinion as to how this issue might be best tackled. Regards, Johann.

Response from Dr. Henry

Genetics (family history), aging, diet, exercise (lifestyle issues), fat distribution, HIV, use of other drugs (prescription or over the count), concurrent health problems, and HIV drugs all can be factors regarding lipid levels (and in some cases impact blood pressure readings). Determination of levels for good cholesterol (HDL), bad cholesterol (LDL), triglycerides, glucose status, and through health/life style assessment are important to best develop a management plan. Lifestyle changes are often the first line of treatment (eating healthy, exercise more, lose weight if possible). Assessment of overall cardiovascular risk (ie Framingham check) is important to understand what is the associated risk for heart disease and set priorities. KH



Previous
Recidivant skin coccigeal lesion
Next
Quick question!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement